Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Open Mathematics

formerly Central European Journal of Mathematics

Editor-in-Chief: Gianazza, Ugo / Vespri, Vincenzo

1 Issue per year

IMPACT FACTOR 2017: 0.831
5-year IMPACT FACTOR: 0.836

CiteScore 2017: 0.68

SCImago Journal Rank (SJR) 2017: 0.450
Source Normalized Impact per Paper (SNIP) 2017: 0.829

Mathematical Citation Quotient (MCQ) 2017: 0.32

Open Access
See all formats and pricing
More options …
Volume 11, Issue 6


Volume 13 (2015)

Global existence for a system of nonlocal PDEs with applications to chemically reacting incompressible fluids

Tomáš Bárta
  • Department of Mathematical Analysis, Faculty of Mathematics and Physics, Charles University in Prague, Sokolovská 83, Praha 8, 18000, Czech Republic
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2013-03-28 | DOI: https://doi.org/10.2478/s11533-013-0220-1


We show global existence for a class of models of fluids that change their properties depending on the concentration of a chemical. We allow that the stress tensor in (t, x) depends on the velocity and concentration at other points and times. The example we have in mind foremost are materials with memory.

MSC: 35Q35; 35K45; 45D05; 76D03

Keywords: Incompressible fluid; Viscosity depending on concentration; Unsteady flows; Nonlocal equation

  • [1] Adams R.A., Fournier J.J.F., Sobolev Spaces, 2nd ed., Pure Appl. Math. (Amst.), 140, Elsevier, Amsterdam, 2003 Google Scholar

  • [2] Bulíček M., Málek J., Rajagopal K.R., Mathematical analysis of unsteady flows of fluids with pressure, shear-rate, and temperature dependent material moduli that slip at solid boundaries, SIAM J. Math. Anal., 2009, 41(2), 665–707 http://dx.doi.org/10.1137/07069540XCrossrefWeb of ScienceGoogle Scholar

  • [3] Bulíček M., Málek J., Rajagopal K.R., Mathematical results concerning unsteady flows of chemically reacting incompressible fluids, In: Partial Differential Equations and Fluid Mechanics, London Math. Soc. Lecture Note Ser., 364, Cambridge University Press, Cambridge, 2009, 26–53 http://dx.doi.org/10.1017/CBO9781139107112.003CrossrefGoogle Scholar

  • [4] Gajewski H., Gröger K., Zacharias K., Nichtlineare Operatorgleichungen und Operatordifferentialgleichungen, Math. Lehrbucher und Monogr., 38, Akademie, Berlin, 1974 Google Scholar

  • [5] Gripenberg G., Londen S.-O., Staffans O., Volterra Integral and Functional Equations, Encyclopedia Math. Appl., 34, Cambridge University Press, Cambridge, 1990 http://dx.doi.org/10.1017/CBO9780511662805CrossrefGoogle Scholar

  • [6] Málek J., Nečas J., Rokyta M., Růžička M., Weak and Measure-Valued Solutions to Evolutionary PDE, Appl. Math. Math. Comput., 13, Chapman & Hall, London, 1996 Google Scholar

  • [7] Prüss J., Evolutionary Integral Equations and Applications, Monogr. Math., 87, Birkhäuser, Basel, 1993 http://dx.doi.org/10.1007/978-3-0348-8570-6CrossrefGoogle Scholar

  • [8] Rajagopal K.R., Wineman A.S., Applications of viscoelastic clock models in biomechanics, Acta Mech., 2010, 213(3–4), 255–266 http://dx.doi.org/10.1007/s00707-009-0262-4CrossrefWeb of ScienceGoogle Scholar

  • [9] Renardy M., Hrusa W.J., Nohel J.A., Mathematical Problems in Viscoelasticity, Pitman Monogr. Surveys Pure Appl. Math., 35, Longman Scientific & Technical, Harlow; John Wiley & Sons, New York, 1987 Google Scholar

  • [10] Simon J., Compact sets in the space Lp(0; T;B), Ann. Mat. Pura Appl., 1987, 146, 65–96 http://dx.doi.org/10.1007/BF01762360Google Scholar

  • [11] Vorotnikov D.A., Zvyagin V.G., On the convergence of solutions of a regularized problem for the equations of motion of a Jeffery viscoelastic medium to the solutions of the original problem, J. Math. Sci. (N.Y.), 2007, 144(5), 4398–4408 http://dx.doi.org/10.1007/s10958-007-0277-0CrossrefGoogle Scholar

  • [12] Zvyagin V.G., Dmitrienko V.T., On weak solutions of a regularized model of a viscoelastic fluid, Differ. Equ., 2002, 38(12), 1731–1744 http://dx.doi.org/10.1023/A:1023860129831CrossrefGoogle Scholar

About the article

Published Online: 2013-03-28

Published in Print: 2013-06-01

Citation Information: Open Mathematics, Volume 11, Issue 6, Pages 1112–1128, ISSN (Online) 2391-5455, DOI: https://doi.org/10.2478/s11533-013-0220-1.

Export Citation

© 2013 Versita Warsaw. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Comments (0)

Please log in or register to comment.
Log in